Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple subrings of algebras over fields


Author: Jan Krempa
Journal: Proc. Amer. Math. Soc. 81 (1981), 511-512
MSC: Primary 17A99
DOI: https://doi.org/10.1090/S0002-9939-1981-0601718-6
MathSciNet review: 601718
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we shall prove that if $ A$ is a not necessarily associative algebra over a field $ K$ and $ R$ is a simple subring of $ A$ with centroid $ F$ then $ {\dim _F}R \leqslant {\dim _K}A$.

Since we do not use polynomial identities in a proof of this result then we have obtained an affirmative answer to the 11th question from $ [2]$, posed by I. N. Herstein.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17A99

Retrieve articles in all journals with MSC: 17A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0601718-6
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society